Thunderstorm Wind, Smith
- When
- June 24, 3:07 PM CST
- Where
- Smith County, 0.69 mi N of (Tyr)tyler Pounds Fl
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.360, -95.400
Measured gust reported at the Tyler Pounds Airport.
Late afternoon thunderstorms developed under a moderately unstable airmass in Smith County Texas. These storms were prolific wind producers with a 61 mph gust reported at the Tyler Pounds Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Late afternoon thunderstorms developed under a moderately unstable airmass in Smith County Texas. These storms were prolific wind producers with a 61 mph gust reported at the Tyler Pounds Airport. These winds downed trees as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 2:28 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 328 PM CDT TUE JUN 24 2014 .DISCUSSION... A VERY ACTIVE WEATHER PATTERN FOR EARLY SUMMER CONTINUES. ALOFT...A WEAK TROUGH OVER NORTH CENTRAL LOUISIANA INTO DEEP EAST TEXAS THIS AFTERNOON WILL MOVE EAST TONIGHT. AT THE SURFACE...A WEAK FRONTAL BOUNDARY WAS LOCATED ALONG OR JUST NORTH OF I 20. MODELS HAVE THIS FEATURE RETREATING NORTH TONIGHT WITH SOUTH WIND RETURNING AREA WIDE WEDNESDAY. HOWEVER GOING INTO WEDNESDAY...PWS WILL INCREASE AND ANOTHER UPPER TROUGH WILL APPROACH THE AREA FROM THE WEST. THERE IS ALSO A CHANCE THAT CONVECTION WELL WEST OF THE CWA THIS AFTERNOON COULD REACH WESTERN ZONES LATE TONIGHT INTO EARLY WEDNESDAY. SO WEATHER ON WEDNESDAY IS EXPECTED TO BE ACTIVE... WITH BEST CHANCES FOR TSTMS SOUTHERN MOST ZONES AS DAYTIME HEATING KICKS IN. BELIEVE NORTHWEST ZONES MAY BE STABILIZED DUE TO CLOUD COVER FROM THE WESTERN ACTIVITY AND LIGHT PRECIP EARLY IN THE DAY...BUT THE CLOUD COVER MAY DECREASE BY AFTERNOON GIVING A CHANCE FOR ADDITIONAL CONVECTION. LOOK FOR A DIURNAL DECREASE IN CONVECTION WEDNESDAY NIGHT...BUT ANOTHER INCREASE THURSDAY...MAINLY EASTERN AREAS...WHERE A TROUGH AXIS AND HIGHEST MEAN RH RESIDE. ON FRIDAY...A FAIRLY DEEP TROUGH FOR LATE JUNE DIGS INTO THE SOUTHERN ROCKIES AND THIS WILL KICK ACROSS THE REGION ON SATURDAY. SO HAVE BOUGHT A LITTLE BETTER CHANCE OF RAIN INTO THE FORECAST FOR FRIDAY AFTERNOON INTO FRIDAY NIGHT TO COVER THIS. BUT MODELS DISAGREE ON TIMING...SO IF THE SLOWER ECM PANS OUT...THERE MAY BE BETTER CHANCES FOR CONVECTION INTO THE WEEKEND. SO...IF THIS SYSTEM KICKS EAST ON SATURDAY...IT SHOULD BE FOLLOWED BY A RIDGE FROM THE SOUTHWEST...WHICH WILL BUILD SLOWLY INTO THE REGION NEXT WEEK... ENDING RAIN CHANCES AND INCREASING MAX TEMPS. SO FOR THE SHORT TERM...EXPECT SCATTERED CONVECTION THROUGH FRIDAY WITH BELOW NORMAL HIGH TEMPS...THEN A TRANSITION TO DRIER AND WARMER WEATHER FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 89 72 89 73 / 50 40 30 50 20 MLU 72 90 72 89 71 / 30 40 30 60 30 DEQ 67 89 70 89 70 / 20 30 30 40 20 TXK 69 91 72 89 71 / 30 30 30 40 20 ELD 72 90 71 87 71 / 30 30 30 50 30 TYR 74 90 72 89 73 / 50 40 20 40 20 GGG 74 89 72 89 72 / 50 40 20 40 20 LFK 74 89 73 89 75 / 40 60 20 60 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT TUE JUN 24 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. HIGHEST COVERAGE WILL BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. A FEW STORMS MAY PRODUCE VERY HEAVY RAIN WITH HOURLY RAINFALL RATES BETWEEN ONE AND TWO INCHES. ALSO...WITH TRAINING OVER THE SAME AREAS...FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH AT LEAST THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DUE TO FLOODING ISSUES THIS AFTERNOON...ESPECIALLY IN NORTH LOUISIANA.
The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
Measured gust reported at the Tyler Pounds Airport.
Trees were downed in Whitehouse, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518937, 518936.